Alert archive / Michigan / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 104, NWS Detroit, MI
NWS Detroit, MI issued this severe thunderstorm warning at Aug 13, 2011, 6:15 PM EDT for Livingston County, Washtenaw County, Michigan. It was in force for 63 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Aug 13, 2011, 6:15 PM EDT (22:15 UTC)
- Expired
- Aug 13, 2011, 7:18 PM EDT
- In force
- 63 min
- Issued by
- NWS Detroit, MI
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Livingston County, MI, Washtenaw County, MI
The radar
The Detroit radar (KDTX), 40 km from the middle of the area, began a volume at 22:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Aug 13, 6:48 PM EDT | TSTM WND DMG | 4 W Ann Arbor, MI | 12 INCH TREE DOWN ON ROAD. NEAR JACKSON RD IN SCIO TOWNSHIP. |
| Aug 13, 6:55 PM EDT | TSTM WND DMG | 4 Sse Brighton, MI | MULTIPLE TREES DOWN ACROSS ROADS AND KNOCKING DOWN POWERLINES CAUSING POWER OUTAGES. |
| Aug 13, 6:55 PM EDT | HAIL 0.75 | Whitmore Lake, MI |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 33 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Aug 13, 5:28 PM EDT | Severe Thunderstorm Watch | SPC | 4 hr |
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 10.3 hours before the alert went out and 44 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 4981 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 133 m²/s²
- 0-3 km storm-relative helicity
- 132 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WUUS53 KDTX 132215
SVRDTX
MIC093-161-132330-
/O.NEW.KDTX.SV.W.0104.110813T2215Z-110813T2330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
615 PM EDT SAT AUG 13 2011
THE NATIONAL WEATHER SERVICE IN DETROIT/PONTIAC HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHERN LIVINGSTON COUNTY IN SOUTHEAST MICHIGAN...
WASHTENAW COUNTY IN SOUTHEAST MICHIGAN...
* UNTIL 730 PM EDT
* AT 611 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 9 MILES SOUTH OF WILLIAMSTON TO
6 MILES WEST OF CEMENT CITY...AND MOVING EAST AT 40 MPH.
* SEVERE THUNDERSTORMS WILL BE NEAR...
PLAINFIELD AND PARKERS CORNERS AROUND 625 PM EDT.
UNADILLA AND GREGORY AROUND 630 PM EDT.
LYNDON TOWNSHIP AND HOWELL AROUND 635 PM EDT.
PINCKNEY STATE RECREATION AREA AND HELL AROUND 640 PM EDT.
HUDSON MILLS METROPARK AND PLEASANT LAKE AROUND 645 PM EDT.
LAKELAND AND DEXTER AROUND 650 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
WHITMORE LAKE... SALINE... SALEM...
PINCKNEY... MILAN... MANCHESTER...
HOWELL... HAMBURG... GREGORY...
DEXTER... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4265 8368 4243 8367 4243 8355 4209 8354
4208 8413 4260 8414
TIME...MOT...LOC 2215Z 256DEG 36KT 4257 8422 4210 8438
WIND...HAIL 60MPH 1.00IN
$$
SC5 follow-up statements
893
WWUS53 KDTX 132228
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
628 PM EDT SAT AUG 13 2011
MIC093-161-132330-
/O.CON.KDTX.SV.W.0104.000000T0000Z-110813T2330Z/
LIVINGSTON MI-WASHTENAW MI-
628 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 730 PM EDT...
AT 623 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTH OF STOCKBRIDGE TO 5
MILES NORTHEAST OF GRASS LAKE TO BROOKLYN...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
PINCKNEY STATE RECREATION AREA AND HELL AROUND 635 PM EDT.
HOWELL AND HUDSON MILLS METROPARK AROUND 640 PM EDT.
LAKELAND AND DEXTER AROUND 645 PM EDT.
DELHI MILLS AND BARTON HILLS AROUND 650 PM EDT.
ISLAND LAKE STATE RECREATION AREA AND WHITMORE LAKE AROUND 655 PM
EDT.
PITTSFIELD TOWNSHIP AND DIXBORO AROUND 700 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
WHITMORE LAKE... SALINE... SALEM...
PINCKNEY... MILAN... MANCHESTER...
HOWELL... HAMBURG... GREGORY...
DEXTER... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4265 8368 4243 8367 4243 8355 4209 8354
4208 8413 4260 8414
TIME...MOT...LOC 2228Z 260DEG 36KT 4257 8412 4231 8407
4210 8417
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE901
WWUS53 KDTX 132244
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
644 PM EDT SAT AUG 13 2011
MIC093-161-132330-
/O.CON.KDTX.SV.W.0104.000000T0000Z-110813T2330Z/
LIVINGSTON MI-WASHTENAW MI-
644 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 730 PM EDT...
AT 640 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE
LOCATED ALONG A LINE EXTENDING FROM HOWELL TO PINCKNEY TO DEXTER TO
SALINE TO CLINTON...MOVING EAST AT 40 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
WHITMORE LAKE AND SALINE AROUND 650 PM EDT.
PITTSFIELD TOWNSHIP AND ISLAND LAKE STATE RECREATION AREA AROUND
655 PM EDT.
YPSILANTI AND SALEM AROUND 700 PM EDT.
WHITTAKER AROUND 705 PM EDT.
WILLIS AROUND 710 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
WHITMORE LAKE... SALINE... SALEM...
PINCKNEY... MILAN... MANCHESTER...
HOWELL... HAMBURG... GREGORY...
DEXTER... CHELSEA... BRIGHTON...
ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4265 8368 4243 8367 4243 8355 4209 8354
4208 8413 4260 8414
TIME...MOT...LOC 2244Z 260DEG 36KT 4261 8392 4247 8388
4235 8381 4222 8380 4210 8389
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE794
WWUS53 KDTX 132257
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
657 PM EDT SAT AUG 13 2011
MIC093-161-132330-
/O.CON.KDTX.SV.W.0104.000000T0000Z-110813T2330Z/
LIVINGSTON MI-WASHTENAW MI-
657 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WASHTENAW AND
SOUTHERN LIVINGSTON COUNTIES UNTIL 730 PM EDT...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
HAMBURG...OR 7 MILES SOUTH OF BRIGHTON...MOVING EAST AT 15 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
ISLAND LAKE STATE RECREATION AREA AROUND 705 PM EDT.
SALEM AROUND 730 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
WHITMORE LAKE... SALINE... SALEM...
PINCKNEY... MANCHESTER... HOWELL...
HAMBURG... GREGORY... DEXTER...
CHELSEA... BRIGHTON... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4208 8408 4260 8410 4265 8368 4243 8367
4243 8355 4209 8354
TIME...MOT...LOC 2257Z 264DEG 15KT 4243 8377
WIND...HAIL 60MPH 1.00IN
$$
BEHNKE589
WWUS53 KDTX 132307
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
707 PM EDT SAT AUG 13 2011
MIC093-161-132330-
/O.CON.KDTX.SV.W.0104.000000T0000Z-110813T2330Z/
LIVINGSTON MI-WASHTENAW MI-
707 PM EDT SAT AUG 13 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EASTERN
WASHTENAW AND SOUTHEASTERN LIVINGSTON COUNTIES UNTIL 730 PM EDT...
AT 704 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM HARTLAND TO DIXBORO TO MILAN...MOVING EAST AT 35 MPH. PENNY SIZE
HAIL MAY ALSO ACCOMPANY THESE DAMAGING WINDS.
SEVERE THUNDERSTORMS WILL BE NEAR...
YPSILANTI AND SALEM AROUND 715 PM EDT.
WILLIS AND WHITTAKER AROUND 720 PM EDT.
THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
WILLIS... DIXBORO... YPSILANTI...
WHITMORE LAKE... SALINE... SALEM...
HAMBURG... BRIGHTON... ANN ARBOR...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
LAT...LON 4210 8389 4237 8385 4262 8393 4265 8368
4243 8367 4243 8355 4209 8354
TIME...MOT...LOC 2308Z 267DEG 29KT 4261 8370 4237 8363
4210 8372
WIND...HAIL 60MPH 0.75IN
$$
BEHNKE752
WWUS53 KDTX 132318
SVSDTX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
718 PM EDT SAT AUG 13 2011
MIC093-161-132328-
/O.CAN.KDTX.SV.W.0104.000000T0000Z-110813T2330Z/
LIVINGSTON MI-WASHTENAW MI-
718 PM EDT SAT AUG 13 2011
...THE SEVERE THUNDERSTORM WARNING FOR EASTERN WASHTENAW AND
SOUTHEASTERN LIVINGSTON COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE
WARNED AREA.
ADDITIONAL STRONG THUNDERSTORMS ARE STILL POSSIBLE...AND A SEVERE
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1 AM EDT.
LAT...LON 4210 8389 4237 8385 4262 8393 4265 8368
4243 8367 4243 8355 4209 8354
TIME...MOT...LOC 2318Z 267DEG 29KT 4255 8358 4231 8352
4204 8362
$$
BEHNKEWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Detroit, MI wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 13, 3:34 PM EDT, 2 hours 41 minutes earlier.
Area forecast discussion, Aug 13, 3:34 PM EDT, 2 hours 41 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI
334 PM EDT SAT AUG 13 2011
.SHORT TERM...THIS EVENING AND TONIGHT
THE OVERALL COVERAGE OF SHOWER AND THUNDERSTORMS FROM GRAND HAVEN
NORTHEASTWARD TO WEST BRANCH THIS AFTERNOON IS RATHER SURPRISING. IT
IS SUGGESTIVE THAT MODEL DATA IS UNDERDONE ON THE AMOUNT OF
FORECASTED LOW TO MIDLEVEL MOISTURE. LAPSE RATES AT FIRST GLANCE ARE
NOT THAT GREAT PER SPC MESOANALYSIS AND CONTAMINATED FORECAST
SOUNDINGS...BUT 750-600MB LAPSE RATES ARE MORE THAN ADEQUATE IN
RAOBS OF KDTX AND KGRB. SPC HAS MADE A POINT TO MENTION HAIL IN THE
DAY ONE OUTLOOKS AND LATEST DVIL SUPPORTS A MARGINAL LARGE HAIL
THREAT FOR THE AFTERNOON HOURS. THERE VERY WELL REMAINS A QUESTION
AS TO HOW LONG THE SEVERE THREAT WILL EXIST ACROSS THE NORTHERN
CWA...AS MODEL DATA DOES SIGNIFICANTLY WEAKEN THE MOISTURE AXIS THAT
IS RESPONSIBLE FOR THE DEVELOPMENT THIS AFTERNOON.
THE BETTER THREAT FOR SEVERE WEATHER IS STILL EXPECTED BETWEEN
21-03Z THIS EVENING ACROSS SOUTHEASTERN MICHIGAN. SINCE THE MOISTURE
AXIS IS EXPECTED TO WEAKEN ACROSS THE NORTH AND SHRINK DOWN INTO THE
SOUTHERN CWA...THE BEST SEVERE THREAT SHOULD TRANSITION TO SOUTH OF
M 59. A BOUNDARY HAS BEEN LIFTING NORTHWARD THIS AFTERNOON...SEEN IN
KDTX REFLECTIVITY DATA NOW ACROSS CENTRAL LIVINGSTON/OAKLAND/MACOMB
COUNTIES. THIS IS A BOUNDARY OF A MORE MIXED LOWER TROPOSPHERIC
ENVIRONMENT TO THE SOUTH. A RELATIVELY DRY AIRMASS...WITH
TEMPERATURES COMPRESSIONAL WARMING INTO THE LOWER 80S WITH DEWPOINTS
HOLDING IN THE UPPER 50S. THIS WILL SUPPORT MORE OF AN INVERTED V
SOUNDING ASSOCIATED WITH HIGHER WIND SCENARIOS. SPECIFIC TIMING FOR
THIS SEVERE THREAT IS ALONG A RIBBON OF HIGHER THETA E IMMEDIATELY
IN ADVANCE OF A COLD FRONTAL LIKE FEATURE/INVERTED TROUGH.
THE SOUTH HAVEN TO KALAMAZOO TO BATTLE CREEK CELL WEAKENED IN QUICK
ORDER AS IT MARCHED ACROSS SOUTHERN LOWER MICHIGAN TODAY. ALL AS
EXPECTED...WITH A PERSISTENCE OF STABLE AIR IN PLACE ACROSS
SOUTHEASTERN MICHIGAN. OVERALL...THE LARGE UPPER LEVEL LOW SWIRL
OVER EXTREME EASTERN IOWA WILL SWING AND ROTATE THROUGH NORTHERN
ILLINOIS THIS EVENING. AS THIS OCCURS...THE UPPER LEVEL JET AXIS IS
EXPECTED TO BUCKLE SOUTHWARD WHILE HOOKING...ALLOWING FOR THE
REORGANIZATION OF THE LARGE PV ANOMALY SLIGHTLY TO THE EASTWARD.
THIS SHOULD ALLOW A NEW SURFACE REFLECTION/LOW TO FOR IN VICINITY OF
NORTHWESTERN OHIO AND WESTERN LAKE ERIE. SIMILAR TO WHAT THE NAM IS
DEPICTING BUT NOT NEARLY AS STRONG. ULTIMATELY...THIS WILL ALLOW FOR
AN ATMOSPHERIC ADJUSTMENT AND THE FORMATION OF MID TO UPPER LEVEL
DEFORMATION FORCING OVERNIGHT OVER MUCH OF SOUTHEASTERN MICHIGAN.
THIS SUPPORTS PERIODS OF SHOWERS AND CHANCE OF THUNDERSTORM MENTION.
ALOT OF UNCERTAINTY EXISTS WITH HOW FOCUSED THIS FORCING WILL
BECOME...BUT IT IS NOT OUT OF QUESTION FOR SOME HEAVY RAINFALL
ACTIVITY OVERNIGHT...AGAIN SIMILAR TO WHAT THE NAM HAS IN THE 13.12Z
RUN.
&&
.LONG TERM...SUNDAY THROUGH NEXT SATURDAY
THE HIGH AMPLITUDE UPPER TROUGH AXIS WILL ADVANCE ACROSS THE EASTERN
GREAT LAKES REGION ON SUNDAY. MODEL SOUNDINGS ALL SHOW DEEP WRAP
AROUND MOISTURE ASSOCIATED WITH THIS SYSTEM EXTENDING ACROSS MOST OF
THE FORECAST AREA WELL INTO THE AFTERNOON. THE PRESENCE OF MID
TROPOSPHERIC DEFORMATION IN COMBINATION WITH THIS DEEP LAYER
MOISTURE WILL CONTINUE TO WARRANT HIGH PROBABILITIES OF RAIN SHOWERS
ON SUNDAY...ESPECIALLY ACROSS THE EASTERN HALF OF THE FORECAST AREA.
THERE IS HOWEVER SOME DISAGREEMENT AMONG THE 12Z MODEL SUITE AS TO
THE STRENGTH OF MID LEVEL FORCING OVER SE MI. THE NAM IS BY FAR THE
STRONGEST SOLUTION...BUT APPEARS TO SUFFER FROM SOME CONVECTIVE
FEEDBACK TONIGHT WHICH CAUSES IT TO FOCUS THE CENTER OF THE MID
LEVEL PV ANOMALY OVER METRO DETROIT. THIS THEN CAUSES IT TO
CONTRACT THE MID LEVEL THETA E FIELDS OVER SE MI MORE THAN OTHER
SOLUTIONS. SO AT THIS TIME LEANING TOWARD A SLIGHTLY FARTHER SOUTH
TRACK OF THE UPPER VORT MAX. WHILE THIS WILL STILL RESULT IN AMPLE
CLOUD COVER AND SHOWERS OVER SE MI...PRECIP AMOUNTS SUNDAY WILL
LIKELY NOT EXCEED A HALF INCH. THE CLOUDS AND SHOWERS WILL STILL
SUPPRESS HIGH TEMPS TO THE 70S.
MUCH DRIER MID LEVEL AIR WILL THEN ADVANCE ACROSS SE MI LATE SUN
AFTERNOON THROUGH SUN NIGHT IN ADVANCE OF A BUILDING MID LEVEL RIDGE
AXIS. MODEL SOUNDINGS INDICATE CONVECTIVE DEPTHS MAY BE HIGH ENOUGH
TO GENERATE SOME INSTABILITY SHOWERS OFF LAKE HURON SUN NIGHT INTO
MONDAY MORNING...POSSIBLY IMPACTING PORT HURON. OTHERWISE...HIGH
PRESSURE WILL PUSH IN FROM THE WEST DURING THE DAY MONDAY AND REMAIN
IN CONTROL INTO WEDNESDAY. THIS HIGH WILL PROVIDE DRY CONDITIONS
WITH THICKNESSES SUPPORTING HIGHS NEAR SEASONAL NORMS /HIGHS AROUND
80/.
THE MEDIUM RANGE SUITE ARE IN RATHER GOOD AGREEMENT IN TIMING THE
UPPER WAVE CURRENTLY OFF THE COAST OF BRITISH COLUMBIA INTO NRN
ONTARIO BY THURS. CONSENSUS AMONG THE 12Z SUITE BRING THE ASSOCIATED
COLD FRONT INTO SRN MICHIGAN WED NIGHT/THURSDAY. THIS SUPPORTS THE
CURRENT CHANCE OF THUNDERSTORMS IN THE FORECAST. THE GFS AND ECMWF
REMAIN OUT OF PHASE WITH THE NEXT SYSTEM FORECAST TO ROTATE OUT OF
THE GULF OF ALASKA AND ACROSS SRN CANADA BY NEXT WEEKEND. THE TRENDS
HOWEVER HAVE BEEN TO SLOW THIS SYSTEM DOWN...WHICH SUPPORTS A DRY
FORECAST FRI AND SAT.
&&
.MARINE...
WINDS AND WAVES ARE FORECAST TO INCREASE DURING THE DAY SUNDAY AS
LOW PRESSURE TRACKS ACROSS THE EASTERN GREAT LAKES/UPPER OHIO
VALLEY. ENHANCED SURFACE TROUGHING DUE TO THE WARM WATERS OF LAKE
ERIE WILL LIKELY STRENGTHEN THE NORTHEASTERLY GRADIENT OVER SOUTHERN
LAKE HURON. THIS MAY LEAD TO ADVERSE BOATING CONDITIONS FOR SMALL
CRAFT. HIGH PRESSURE WILL EVENTUALLY BUILD IN FROM THE WEST ON
MONDAY...LEADING TO IMPROVED BOATING CONDITIONS MON THROUGH WED.
&&
.AVIATION...ISSUED 145 PM EDT SAT AUG 13 2011
//DISCUSSION...
THE MORNING ROUND OF SHOWERS AND THUNDERSTORMS HAS JUST ABOUT FADED
COMPLETELY HERE AT TAF ISSUANCE TIME...WITH STABLE AIR STUBBORNLY
HOLDING ON ACROSS SOUTHEASTERN MICHIGAN. FORCING FOR ADDITIONAL
THUNDERSTORMS WILL INCREASE DURING THE AFTERNOON AND EVENING AHEAD
OF AN APPROACHING UPPER LEVEL LOW PRESSURE SYSTEM. THE BEST FORCING
STILL REMAINS WEST OF THE ACTIVITY THAT IS CREEPING EASTWARD NOW
ACROSS SOUTHWESTERN LOWER MICHIGAN. THIS PLACES BEST TIMING FOR
SHOWERS AND THUNDERSTORMS ACROSS SOUTHEASTERN MICHIGAN LATER ON
DURING THE 20-02Z TIMEFRAME. THIS WILL BE OPEN FOR ADJUSTMENTS WITH
TAF AMENDMENTS PRIOR TO THE EVENT. LOW LEVEL MOISTURE WILL REMAIN
OVERNIGHT WHICH MAY BRING SOME LIGHT FOG FORMATION TOWARDS MORNING.
FOR DTW...THE GREATEST POTENTIAL FOR SHOWERS AND THUNDERSTORMS
DURING THE TAF PERIOD APPEARS SET FOR THE 21-02Z TIMEFRAME. WITH
LOWER CONFIDENCE IN THE EXACT TIMING...HAVE USED A VCTS MENTION FOR
THE 6 HOUR WINDOW. AS CONFIDENCE INCREASES...WILL NARROW THE
TIMEFRAME DOWN INTO A PREVAILING GROUP.
//DTW THRESHOLD THREATS...
* HIGH CONFIDENCE WITH SHOWERS AND THUNDERSTORMS AFFECTING DTW
DURING THE LATE AFTERNOON AND EARLY EVENING. LOW CONFIDENCE EXISTS
HOWEVER WITH THE EXACT COVERAGE AND TIMING. BEST GUESS ON TIMING IS
BETWEEN 21 AND 02Z.
* HIGH CONFIDENCE IN CEILINGS AT/AROUND 5000 FT DURING THE LATE
AFTERNOON AND EVENING HOURS.
&&
.DTX WATCHES/WARNINGS/ADVISORIES...
MI...NONE.
LAKE HURON...
SMALL CRAFT ADVISORY...SAGINAW BAY...FROM 8 AM SUNDAY TO 8 PM
SUNDAY.
SMALL CRAFT ADVISORY...NEARSHORE WATERS FROM PORT AUSTIN TO PORT
HURON...FROM 8 AM SUNDAY TO 6 AM MONDAY.
LAKE ST CLAIR...NONE.
MI WATERS OF LAKE ERIE...NONE.
&&
SHORT TERM...CB
LONG TERM....SC
MARINE.......SC
AVIATION.....CB
YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE
AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).Hazardous weather outlook, Aug 13, 4:40 AM EDT, 13 hours 35 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 440 AM EDT SAT AUG 13 2011 MIZ047>049-053>055-060>063-068>070-075-076-082-083-141000- MIDLAND-BAY-HURON-SAGINAW-TUSCOLA-SANILAC-SHIAWASSEE-GENESEE-LAPEER- ST. CLAIR-LIVINGSTON-OAKLAND-MACOMB-WASHTENAW-WAYNE-LENAWEE-MONROE- 440 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST MICHIGAN. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...WITH A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER..WITH DAMAGING WIND GUSTS TO 60 MPH AND LARGE HAIL TO ONE INCH IN DIAMETER THE MAIN THREATS. STORM MOTION WILL BE FROM SOUTHWEST TO NORTHEAST AT AROUND 25 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY IN ASSOCIATION WITH A LOW PRESSURE SYSTEM TRACKING ACROSS ONTARIO. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. LCZ422-423-460-LEZ444-LHZ363-421-422-441>443-462>464-141000- ST. CLAIR RIVER-DETROIT RIVER-LAKE ST. CLAIR- MICHIGAN WATERS OF LAKE ERIE FROM DETROIT RIVER TO NORTH CAPE MI- LAKE HURON FROM STURGEON POINT TO ALABASTER MI BEYOND 5NM OFF SHORE- OUTER SAGINAW BAY SW OF ALABASTER TO PORT AUSTIN MI TO INNER SAGINAW BAY-INNER SAGINAW BAY SW OF POINT AU GRES TO BAY PORT MI- PORT AUSTIN TO HARBOR BEACH MI-HARBOR BEACH TO PORT SANILAC MI- PORT SANILAC TO PORT HURON MI- LAKE HURON FROM PORT AUSTIN TO HARBOR BEACH BEYOND 5NM OFF SHORE- LAKE HURON FROM HARBOR BEACH TO PORT SANILAC BEYOND 5NM OFF SHORE- LAKE HURON FROM PORT SANILAC TO PORT HURON BEYOND 5NM OFF SHORE- 440 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE HURON AND LAKE ST CLAIR. .DAY ONE...TODAY AND TONIGHT THERE IS A GOOD CHANCE OF THUNDERSTORMS THROUGH THIS EVENING...WITH A SLIGHT CHANCE FOR THUNDERSTORMS OVERNIGHT. THERE IS A SLIGHT RISK FOR SEVERE WEATHER..WITH DAMAGING WIND GUSTS TO 50 KNOTS AND LARGE HAIL TO ONE INCH IN DIAMETER THE MAIN THREATS. STORM MOTION WILL BE FROM SOUTHWEST TO NORTHEAST AT 20 TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY SMALL CRAFT ADVISORIES MAY BE NEEDED LATE SUNDAY INTO SUNDAY NIGHT FOR PORTIONS OF THE LAKE HURON NEARSHORE WATERS. THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY IN ASSOCIATION WITH A LOW PRESSURE SYSTEM TRACKING ACROSS ONTARIO. .SPOTTER INFORMATION STATEMENT... DISPATCHERS PLEASE NOTIFY YOUR EMERGENCY MANAGER IMMEDIATELY. SPOTTER ACTIVATION IS POSSIBLE THIS AFTERNOON AND EVENING. LHZ361-362-141000- LAKE HURON FROM 5NM EAST OF MACKINAC BRIDGE TO PRESQUE ISLE LT BEYOND 5 NM OFF SHORE- LAKE HURON FROM PRESQUE ISLE LIGHT TO STURGEON POINT MI BEYOND 5NM OFF SHORE- 440 AM EDT SAT AUG 13 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE HURON. .DAY ONE...TODAY AND TONIGHT THERE IS A CHANCE OF THUNDERSTORMS TODAY...WITH A SLIGHT CHANCE FOR A THUNDERSTORM OVERNIGHT. SEVERE WEATHER IS NOT EXPECTED WITH THESE STORMS AS THEY TRACK FROM SOUTHWEST TO NORTHEAST AT 20 TO 25 KNOTS. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THERE IS A CHANCE OF THUNDERSTORMS WEDNESDAY NIGHT AND THURSDAY IN ASSOCIATION WITH A LOW PRESSURE SYSTEM TRACKING ACROSS ONTARIO. .SPOTTER INFORMATION STATEMENT...SPOTTER ACTIVATION IS NOT ANTICIPATED. HLO YOU CAN OBTAIN YOUR LATEST NATIONAL WEATHER SERVICE FORECASTS ONLINE AT WWW.WEATHER.GOV/DETROIT (ALL LOWER CASE).
In the hours before
Special weather statement, Aug 13, 5:11 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 511 PM EDT SAT AUG 13 2011 MIZ060-061-068-069-075-082-132315- GENESEE-LENAWEE-LIVINGSTON-OAKLAND-SHIAWASSEE-WASHTENAW- 511 PM EDT SAT AUG 13 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 510 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 9 MILES SOUTHWEST OF LANSING TO 75 MILES WEST OF ADRIAN...MOVING EAST AT 35 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... LAINGSBURG BY 525 PM EDT... PERRY BY 540 PM EDT... MORRICE BY 545 PM EDT... BANCROFT BY 550 PM EDT... GAINES AND BYRON BY 610 PM EDT... FOWLERVILLE AND COHOCTAH BY 615 PM EDT... OAK GROVE AND LINDEN BY 625 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
Special weather statement, Aug 13, 5:32 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE DETROIT/PONTIAC MI 532 PM EDT SAT AUG 13 2011 MIZ060>062-068>070-075-076-082-083-132330- GENESEE-LAPEER-LENAWEE-LIVINGSTON-MACOMB-MONROE-OAKLAND-SHIAWASSEE- WASHTENAW-WAYNE- 532 PM EDT SAT AUG 13 2011 ...SIGNIFICANT WEATHER ADVISORY... AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST OF OWOSSO TO 51 MILES WEST OF HUDSON...MOVING EAST AT 30 MPH. PEA SIZE HAIL...WINDS GREATER THAN 40 MPH...CONTINUOUS CLOUD TO GROUND LIGHTNING...FREQUENT DOWNPOURS...ARE POSSIBLE WITH THESE STORMS. * THUNDERSTORMS WILL BE NEAR... CORUNNA BY 540 PM EDT... PERRY BY 545 PM EDT... MORRICE BY 550 PM EDT... LENNON AND BANCROFT BY 600 PM EDT... DURAND BY 605 PM EDT... SWARTZ CREEK AND GAINES BY 615 PM EDT... FOWLERVILLE AND COHOCTAH BY 620 PM EDT... GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE PASSED. SC
The office that day
Everything else NWS Detroit, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 13, 3:38 PM EDT | Small Craft Advisory | DTX | 47 hr | |
| Aug 13, 6:57 PM EDT | Severe Thunderstorm Warning | DTX | Oakland, Wayne | 63 min |
| Aug 13, 7:03 PM EDT | Special Marine Warning | DTX | 102 min | |
| Aug 13, 7:37 PM EDT | Severe Thunderstorm Warning | DTX | Macomb, Saint Clair | 53 min |
Nearby
Severe Thunderstorm Warnings in Michigan, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.